Aa
A
A
Close
1047082 tn?1273611945
eye floaters/blind spots
hi good people. im 30 year old male and have anxiety disorder. Lately I feel so bored and feels like life no interesting anymore. Its like the same routine everyday. I  come to my question . Can somebody pls explain to me these eye floaters which i have floating in my vision field??. Can they be a symptom of anxiety or depression , or maybe from the medications??

Im taking LUVOX 150 mg .I used to take xanax but I throw them away because I read some much bad things about them. Can it be my brain go damaged now and im seeing these eye floaters for my whole life???

I feel so frustrated pls someone help me im not feeling good!!!:((
Cancel
9 Answers
Page 1 of 1
585414 tn?1288944902
Its physically unsafe to discontinue Xanax all at once. How long have you been off it? As for the floaters see a doctor first to have see if its a physical condition or medication side effect and then you can ask your psychiatrist what to do from there. From what you describe you still have some signs of depression so ask your psychiatrist about other available medications that might be of more help depending on what they think is going on.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Huh... I know he said this stuff started happening when he discontinued Xanax but I think it's interesting how people come here asking if mental illness is causing their floaters.

I don't think it's safe to quit any psych med for that matter all at once that's out there.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
675718 tn?1449992146
true
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1047082 tn?1273611945
My doctor told me to quit it . Xanax I was taking very low dose of it like 1mg. Now i think its over a month im without it and I dont have any withdrawals from that medicine..The floaters started 2 years ago when a relapse of depression hit me . I remember I had a panic attack the night before and the day after I felt pretty edgy and I was shocked when I looked at a white background I could see those tiny creepy things but it wasnt from the xanax for sure . I see them during the day too . When Im driving etc... And yes I did an eye test examination . I went to an opthomolgist and he made me a good scan of my eyes and he told me your eyes are pretty strong and in good shape. It could be a symptom of anxiety then ....dont know?!!! TC PPL HUGS XXX
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Well if you were at a low dose then chances are it's ok to just stop it if your body is adjusted to it.  Are the things you're seeing tiny bright dots that move along your field of vision seemingly at random in squiggly line paths and if so are they more visible against bright blue things such as the sky?  If this is what you're seeing those are probably just your white blood cells reflecting light and it's pretty normal, it's called blue field entoptic phenomenon.  Just curious because those can be mistaken for floaters.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I think mine happened after an auto accident. Eventually I noticed when I moved my eyes they would swish around and when I kept really still they would start to sink with gravity or settle to the bottom out of my line of sight until I moved my eyes again. Mine were in the fluid of the eyes and can be seen as light passes through them or blocked by them.
------------------------------------------------------------------------------------------------------------
SOURCE http://www.allaboutvision.com/conditions/spotsfloats.htm

Eye floaters are those tiny spots, specks, flecks and "cobwebs" that drift aimlessly around in your field of vision. While annoying, ordinary eye floaters and spots are very common and usually aren't cause for alarm.

Floaters and spots typically appear when tiny pieces of the eye's gel-like vitreous break loose within the inner back portion of the eye.

When we are born and throughout our youth, the vitreous has a gel-like consistency. But as we age, the vitreous begins to dissolve and liquefy to create a watery center.

Some undissolved gel particles occasionally will float around in the more liquid center of the vitreous. These particles can take on many shapes and sizes to become what we refer to as "floaters."

You'll notice that these types of spots and floaters are particularly pronounced when you peer at a bright, clear sky or a white computer screen. But you can't actually see tiny bits of debris floating loose within your eye. Instead, shadows from these floaters are cast on the retina as light passes through the eye, and those shadows are what you see.

You'll also notice that these specks never seem to stay still when you try to focus on them. Floaters and spots move when your eye moves, creating the impression that they are "drifting."
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
363110 tn?1340924019
I've had a floater for the last 4 years since I was about 18... it's annoying but nothing to really worry about. :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Also I might add that it seems like when I'm sick that the number of these sparkly little dots is very noticeably increased compared to when I'm not sick.  I don't know if it's because there are in fact more because I read your white blood cell count increases when you have an infection for example or if it's just all in my head.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1106568 tn?1258140885
Well from my experience, i was diagnosed with schizophrenia and an anxiety disorder and i see all kinds of crazy ****, floaters colors shapes dots letters glowing things, when i look in the air i can see all the particles in the air and almost like a grid....some would say its because i have been enlightened, but i am pretty sure i have severe brain damage lol, but i think its normal especially if you have ever used drugs, not saying you have, but my mom gets the same thing and so does my grandma. So I think your fine.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Schizophrenia Community Resources